• Title of article

    Four-node semi-EAS element in six-field nonlinear theory of shells

  • Author/Authors

    J. Chro cielewski، نويسنده , , F. W. Witkowski، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2006
  • Pages
    43
  • From page
    1137
  • To page
    1179
  • Abstract
    We propose a new four-node C0 finite element for shell structures undergoing unlimited translations and rotations. The considerations concern the general six-field theory of shells with asymmetric strain measures in geometrically nonlinear static problems. The shell kinematics is of the two-dimensional Cosserat continuum type and is described by two independent fields: the vector field for translations and the proper orthogonal tensor field for rotations. All three rotational parameters are treated here as independent. Hence, as a consequence of the shell theory, the proposed element has naturally six engineering degrees of freedom at each node, with the so-called drilling rotation. This property makes the element suitable for analysis of shell structures containing folds, branches or intersections. To avoid locking phenomena we use the enhanced assumed strain (EAS) concept. We derive and linearize the modified Hu–Washizu principle for six-field theory of shells. What makes the present approach original is the combination of EAS method with asymmetric membrane strain measures. Based on literature, we propose new enhancing field and specify the transformation matrix that accounts for the lack of symmetry. To gain knowledge about the suitability of this field for asymmetric strain measures and to assess the performance of the element, we solve typical benchmark examples with smooth geometry and examples involving orthogonal intersections of shell branches. Copyright 2006 John Wiley & Sons, Ltd.
  • Keywords
    EAS , Locking , SO(3) , quadrilateral shell element , shell intersections , six-parameter shell
  • Journal title
    International Journal for Numerical Methods in Engineering
  • Serial Year
    2006
  • Journal title
    International Journal for Numerical Methods in Engineering
  • Record number

    425868